Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 119, NWS Brownsville, TX

August 20, 2007Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at Aug 20, 2007, 5:09 PM CDT for Kenedy County, Willacy County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 20, 2007, 5:09 PM CDT (22:09 UTC)
Expired
Aug 20, 2007, 6:15 PM CDT
In force
66 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 90 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 6:00 PM CDTFLASH FLOODRaymondville, TXWILLACY COUNTY EMERGENCY MANAGER REPORTED 4 INCHES OF FLOODWATER ON FM186 AND 10TH STREET IN DOWNTOWN RAYMONDVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2410 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 202211
FFWBRO
TXC261-489-202315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
509 PM CDT MON AUG 20 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
  NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...YTURRIA...RAYMONDVILLE...

* UNTIL 615 PM CDT

* AT 504 PM CDT...FLASH FLOODING WAS ANTICIPATED FROM                
  THUNDERSTORMS OVER NORTHWEST WILLACY AND ADJACENT KENEDY COUNTIES.
  THIS INCLUDES PORTIONS OF HIGHWAY 77.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2647 9798 2644 9768 2676 9789 2674 9798

$$

PHILO
1 follow-up statement
000 
WGUS74 KBRO 202237
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
535 PM CDT MON AUG 20 2007

TXC261-489-202315-
WILLACY TX-KENEDY TX-
535 PM CDT MON AUG 20 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN KENEDY AND NORTHWESTERN WILLACY COUNTIES...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAINFALL FORMING AND TRAINING OVER
THE WARNED AREA PRODUCING FLASH FLOODING. THE HEAVIEST RAINFALL 
EXTENDS FROM LYFORD TO ELSA...WITH HOURLY RAINFALL TOTALS OF 1 TO 2 
INCHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. PHILO

LAT...LON 2647 9798 2644 9768 2676 9789 2674 9798

$$

PHILO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 2:35 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 20, 2:35 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
235 PM CDT MON AUG 20 2007

.DISCUSSION...THE 500 MB LOW OVER THE WESTERN GULF IS GETTING
CLOSER TO THE TX COASTLINE THIS AFTERNOON AND THIS IS PRODUCING A
PRETTY GOOD CONV COMPLEX ACROSS THE LOWER TX GULF WATERS WITH THIS
ACTIVITY MOVING NORTH AT 15 TO 20 MPH.  THIS LOW WILL PROGRESS
STEADILY INLAND TONIGHT AND TUES INCREASING UVV AND DEEPER TROPICAL
MOISTURE VALUES WHICH WILL DESTABILIZE THE ATMS AND INCREASE POPS
THROUGH TUES. ONCE AGAIN THE GFS AND NAM BOTH SHOW CONTINUED
DISAGREEMENTS FOR POPS AND TEMPS IN THE SHORT RANGE. WILL LEAN
TOWARDS THE GFS NUMBERS AS THE NAM STILL PERSISTS IN TRACKING DEAN
TOWARDS A CLOSER LANDFALL FURTHER NORTH ALONG THE GULF COAST OF
MEXICO NEAR LA PESCA.  THIS IS WELL NORTH OF THE OFFICIAL DEAN TRACK
FROM NHC AND IS THE LONE OUTLIER IN COMPARISON TO THE MUCH MORE
SOUTHWARD GFS/ECMWF/UKMET PLACEMENT OF DEAN. SO DO NOT HAVE MUCH
CONFIDENCE IN THE NAM SOLUTION FOR DEAN. SO AFTER THE 500 MB LOW
MOVES INLAND AND LOSSES ITS INFLUENCE OVER THE REGION...DEAN WILL BE
EMERGING OUT INTO THE SOUTHWESTERN GULF LATE TUES. THE MAIN PROBLEM
FROM DEAN ACROSS THE INLAND AREAS WILL BE CONV CHCS AND ANTICIPATED
QPF AMOUNTS. DESPITE THE MORE SOUTHWARD PLACE OF THE DEAN
LANDFALL...THE CONV THREAT WILL PERSIST OVER THE LOWER RGV INTO WED
AND THURS AS SOME OF THE NORTHERNMOST CONV ASSOCIATED WITH THIS
STORM WILL PUSH NORTH AND WEST ALONG THE MEXICAN COASTLINE.  THIS
ACTIVITY WILL LIKELY BE SPORADIC ENOUGH IN BOTH TEMPORAL AND AREAL
COVERAGE TO LIMIT ANY SIGNIFICANT FLOODING POTENTIAL AT THIS TIME.
AS ALWAYS HOWEVER...ANY NORTHWARD JOG IN THE FINAL PATH OF DEAN
COULD INCREASE THE CONVECTIVE POTENTIAL AND THE ASSOCIATED QPF
AMOUNTS. AT THIS TIME...NO FLASH FLOOD WATCH APPEARS NECESSARY AND
WILL CONTINUE TO MENTION LOCALLY HVY RAINFALL WORDING IN THE ZFP.
AFTER DEAN MOVES FURTHER WEST ACROSS CENTRAL MEXICO...THE BROAD AND
STRONG 500 MB RIDGING THAT DOMINATED THE SOUTHEASTERN U.S. IS
WEAKENED BY INCREASED NORTHERN STREAM TROFFING OVER THE NORTHERN
CONUS REGION.  MEANWHILE...TO THE SOUTH...A FAIRLY DECENT TROPICAL
WAVE MOVING ALONG BEHIND DEAN WILL PUSH INTO THE SOUTHWESTERN GULF
OF MEX ON SAT EVENTUALLY REACHING THE TX COASTLINE BY SUN. THIS WILL
MAINTAIN POPS FOR DEEP SOUTH TX FOR THIS WEEKEND WITH TEMPS NEAR OR
SLIGHTLY ABOVE CLIMO.

&&

.AVIATION...GENERAL VFR CONDITIONS SHOULD PREVAIL WITH LIGHT TO
MODERATE SOUTHEAST WINDS. ISOLD CONVECTION IS POSSIBLE THE REST OF
THE AFTENROON AND OVERNIGHT ALONG THE IMMEDIATE COAST WITH A FEW
POSSIBLY WORKING ACROSS THE LOWER RIO GRANDE VALLEY. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BE MORE SCATTERED ON TUESDAY WITH
PERIODS OF MVFR CEILINGS AND VISIBILITIES.
&&

.MARINE...AT 1 PM BUOY020 REPORTED SOUTHEAST WINDS AROUND 10
KTS WITH PERSISTENT SEAS AT 3 FT. LOW SEAS AND LIGHT TO MODERATE
WINDS WILL CONTINUE ACROSS THE LOWER TEXAS COAST THROUGH TUESDAY.
HURRICANE DEAN CONTINUES TO MAKE PROGRESS ON A NEARLY DUE WEST TRACK
AND IS FORECAST TO MOVE ACROSS THE YUCATAN PENINSULA TUESDAY MORNING
EMERGING ACROSS THE BAY OF CAMPECHE LATE AFTERNOON TUESDAY AND THEN
HAVING A SECOND LAND FALL LATER WEDNESDAY SOUTH OF TAMPICO. LONG
PERIOD SWELLS FROM DEAN ARE EXPECTED TO REACH THE LOWER TEXAS
COASTAL WATERS TUESDAY NIGHT BUILDING TO ABOUT 12 FEET THROUGH
WEDNESDAY AND PERSISTING INTO WEDNESDAY NIGHT. SMALL CRAFT
ADVISORIES WILL BE LIKELY FOR SEAS AND POSSIBLY FOR WINDS IF A
TROPICAL STORM WATCH OR WARNING IS NOT ISSUED...WHICH IS NOT
ANTICIPATED AT THIS TIME. SEAS ARE FORECAST TO STEADILY SUBSIDE
THURSDAY WITH DEAN WELL INLAND THURSDAY MORNING. A MORE RAPID
DECREASE IS POSSIBLE DEPENDING ON THE FUTURE STRENGTH OF DEAN ONCE
THE STORMS REEMERGES OVER THE WATER AND THE EXACT TRACK IT TAKES.
THUS...LESS TIME OVER THE WATER COULD ALLOW FOR A LOWER SWELL TRAIN
AND A SHORTER PERIOD OF HIGH SWELLS.  MUCH IMPROVED MARINE
CONDITIONS ARE EXPECTED FRIDAY AND NEXT WEEKEND.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  80  89  79  89 /  20  40  20  50
BROWNSVILLE          78  92  79  90 /  20  40  20  50
HARLINGEN            77  92  78  91 /  20  40  20  50
MCALLEN              77  95  78  93 /  20  40  20  50
RIO GRANDE CITY      76  97  78  95 /  20  30  20  50
SOUTH PADRE ISLAND   83  87  81  87 /  20  40  20  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...59
FXC GRAPHICS...MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

THE GRAPHICAL NOWCAST WEB PAGE ALSO AVAILABLE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE/FXC/FXC.HTM
Hazardous weather outlook, Aug 20, 5:01 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
501 AM CDT MON AUG 20 2007

TXZ248>257-211000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
501 AM CDT MON AUG 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INCREASING SHOWERS AND THUNDERSTORMS...ALONG WITH INCREASED SWELLS
AND A HIGH RISK OF RIP CURRENTS...ARE POSSIBLE WEDNESDAY THROUGH
THURSDAY AS HURRICANE DEAN MOVES ACROSS THE BAY OF CAMPECHE INTO
CENTRAL MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.